Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 71, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 10, 2009, 3:11 PM EDT for Collier County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2009, 3:11 PM EDT (19:11 UTC)
- Expired
- Jun 10, 2009, 3:51 PM EDT
- In force
- 40 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Collier County, FL
The radar
The Miami radar (KAMX), 135 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1301 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 101911
SVRMFL
FLC021-102015-
/O.NEW.KMFL.SV.W.0071.090610T1911Z-090610T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
311 PM EDT WED JUN 10 2009
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL COLLIER COUNTY IN SOUTH FLORIDA.
* UNTIL 415 PM EDT
* AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES
EAST OF BELLE MEADE...AND MOVING NORTH AT 5 MPH.
* THE STORM WILL AFFECT...
RURAL WESTERN COLLIER COUNTY
AND SURROUNDING COMMUNITIES.
SEVERE TH YEAR: 2009
LATITUDE: 31 19 N
LONGITUDE: 92 33 W
TEMPERATURE IN F: :PCPN: SNOW: WIND :SUNSHINE: SKY :PK WND
================================================================================
1 2 3 4 5 6A 6B 7 8 9 10 11 12 13 14 15 16 17 18
12Z AVG MX 2MIN
DY MAX MIN AVG DEP HDD CDD WTR SNW DPTH SPD SPD DIR MIN PSBL S-S WX SPD DR
================================================================================
1 91 63 77 -1 0 12 0.00 0.0 0 3.8 14 150 M M 1 1 18 150
2 91 65 78 0 0 13 0.00 0.0 0 4.6 16 140 M M 2 18 20 140
3 90 68 79 0 0 14 0.19 0.0 0 3.6 30 260 M M 5 1238 39 260
4 81 68 75 -4 0 10 0.02 0.0 0 7.6 21 330 M M 9 138 28 330
5 85 62 74 -5 0 9 0.00 0.0 0 6.6 15 350 M M 0 20 30
6 87 59 73 -6 0 8 0.00 0.0 0 1.6 10 140 M M 0 1 15 170
7 88 62 75 -4 0 10 0.00 0.0 0 5.5 14 200 M M 2 18 18 190
8 92 65 79 -1 0 14 0.00 0.0 0 5.1 14 190 M M 1 18 21 210
9 94 70 82 2 0 17 0.00 0.0 0 5.8 15 210 M M 3 128 20 220
================================================================================
SM 799 582 0 107 0.21 0.0 44.2 M 23
================================================================================
AV 88.8 64.7 4.9 FASTST M M 3 MAX(MPH)
MISC ----> # 30 260 # 39 260
================================================================================
NOTES:
# LAST OF SEVERAL OCCURRENCES
COLUMN 17 PEAK WIND IN M.P.H.
PRELIMINARY LOCAL CLIMATOLOGICAL DATA (WS FORM: F-6) , PAGE 2
STATION: ALEXANDRIA
MONTH: JUNE
YEAR: 2009
LATITUDE: 31 19 N
LONGITUDE: 92 33 W
TEMPERATURE DATA PRECIPITATION DATA SYMBOLS USED IN COLUMN 16
AVERAGE MONTHLY: 76.7 TOTAL FOR MONTH: 0.21 1 = FOG OR MIST
DPTR FM NORMAL: -2.3 DPTR FM NORMAL: -1.32 2 = FOG REDUCING VISIBILITY
HIGHEST: 94 ON 9 GRTST 24HR 0.19 ON 3- 3 TO 1/4 MILE OR LESS
LOWEST: 59 ON 6 3 = THUNDER
SNOW, ICE PELLETS, HAIL 4 = ICE PELLETS
TOTAL MONTH: 0.0 INCH 5 = HAIL
GRTST 24HR 0.0 6 = FREEZING RAIN OR DRIZZLE
GRTST DEPTH: 0 7 = DUSTSTORM OR SANDSTORM:
VSBY 1/2 MILE OR LESS
8 = SMOKE OR HAZE
NO. OF DAYS WITH WEATHER - DAYS WITH 9 = BLOWING SNOW
X = TORNADO
MAX 32 OR BELOW: 0 0.01 INCH OR MORE: 2
MAX 90 OR ABOVE: 5 0.10 INCH OR MORE: 1
MIN 32 OR BELOW: 0 0.50 INCH OR MORE: 0
MIN 0 OR BELOW: 0 1.00 INCH OR MORE: 0
HDD (BASE 65)
TOTAL THIS MO. 0 CLEAR (SCALE 0-3) 7
DPTR FM NORMAL 0 PTCLDY (SCALE 4-7) 1
TOTAL FM JUL 1 1770 CLOUDY (SCALE 8-10) 1
DPTR FM NORMAL -138
CDD (BASE 65)
TOTAL THIS MO. 107
DPTR FM NORMAL -18 PRESSURE DATA
TOTAL FM JAN 1 635 HIGHEST SLP M ON M
DPTR FM NORMAL 84 LOWEST SLP 29.85 ON 4
REMARKS2 follow-up statements
233
WWUS52 KMFL 101941
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
341 PM EDT WED JUN 10 2009
FLC021-102015-
/O.CON.KMFL.SV.W.0071.000000T0000Z-090610T2015Z/
COLLIER FL-
341 PM EDT WED JUN 10 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR WEST CENTRAL COLLIER COUNTY...
AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FIDDLERS CREEK.
THIS STORM WILL REMAIN NEARLY STATIONARY.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.
LAT...LON 2600 8176 2601 8175 2604 8175 2613 8173
2613 8154 2595 8160 2597 8167 2598 8167
2598 8169
TIME...MOT...LOC 1939Z 303DEG 1KT 2606 8165
$$
BAXTER292
WWUS52 KMFL 101951
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
351 PM EDT WED JUN 10 2009
FLC021-101958-
/O.CAN.KMFL.SV.W.0071.000000T0000Z-090610T2015Z/
COLLIER FL-
351 PM EDT WED JUN 10 2009
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL COLLIER COUNTY IS
CANCELLED...
THE THUNDERSTORM ALONG U S 41 BETWEEN SR 9 51 AND SR 92 HAS WEAKENED BELOW
SEVERE LIMITS. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED. HOWEVER THE THUNDERSTORM WILL STILL BE CAPABLE OF PRODUCING
LIGHTNING STRIKES...GUSTY WINDS TO 40 MPH...SMALL HAIL AND VERY HEAVY
RAINFALL. THERE IS A URBAN FLOOD ADVISORY IN EFFECT FOR THIS AREA UNTIL
545 PM EDT THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL
MEDIA FOR THE LATEST UPDATES ON THIS STORM.
LAT...LON 2600 8176 2601 8175 2604 8175 2613 8173
2613 8154 2595 8160 2597 8167 2598 8167
2598 8169
TIME...MOT...LOC 1948Z 303DEG 1KT 2606 8165
$$
BNBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:00 PM EDT, 11 minutes earlier.
Area forecast discussion, Jun 10, 3:00 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 300 PM EDT WED JUN 10 2009 .DISCUSSION... THE MOST TRANQUIL AFTERNOON WITH RESPECT TO THUNDERSTORM ACTIVITY IN SEVERAL WEEKS IS EXPECTED TO CONTINUE ACROSS SOUTH FLORIDA... WITH VISIBLE SATELLITE DATA INDICATING ONLY A SCATTERED COVERAGE OF CUMULUS CLOUDS ACROSS THE REGION. SHORT TERM MODELS REMAIN CONSISTENT IN FORECASTING A GRADUAL WEAKENING AND ZONAL ELONGATION OF THE LARGE MID-LEVEL ANTICYCLONE CURRENTLY CENTERED ACROSS NORTHERN MEXICO DURING THE NEXT COUPLE OF DAYS...AS A SERIES OF STRONG UPPER TROUGHS PROGRESS SOUTHEASTWARD AROUND SPLIT FLOW BLOCK OVER THE PACIFIC NORTHWEST...AND EJECT EASTWARD ACROSS THE CENTRAL PLAINS. AS THIS OCCURS...RIDGE AXIS ALOFT IS EXPECTED TO SLOWLY SHIFT SOUTHWARD ALONG THE FLORIDA PENINSULA. THUS...EXPECT MID-LEVEL SUBSIDENCE ASSOCIATED WITH INCREASING ANTICYCLONIC FLOW ALOFT...COUPLED WITH THE SOUTHWARD ADVECTION OF A DRIER AIRMASS...TO LIMIT THE COVERAGE OF AFTERNOON/EVENING SHOWER AND THUNDERSTORM ACTIVITY ACROSS EASTERN HALF OF THE PENINSULA FOR AT LEAST THE NEXT 24-36 HOURS. HOWEVER...MOISTURE SHOULD STILL BE SUFFICIENT FOR THE DEVELOPMENT OF SCATTERED AFTERNOON CONVECTION ALONG INLAND PENETRATING GULF COAST SEA BREEZE TODAY AND ON THURSDAY...AND WITH POINT FORECAST SOUNDINGS INDICATING INCREASING NORTHEASTERLY STEERING FLOW...WILL CONTINUE TREND OF HIGHEST POPS FOR THE WESTERN INTERIOR/GULF COAST AND ADJACENT COASTAL WATERS. EXPECT A SLIGHTLY HIGHER COVERAGE OF AFTERNOON THUNDERSTORMS ACROSS THE ENTIRE REGION ON FRIDAY...AS MOISTURE VALUES BEGIN TO INCREASE ACROSS THE AREA. WILL MAINTAIN A PERSISTENCE FORECAST FOR BOTH MAXIMUM/MINIMUM TEMPERATURES...WITH MAV/MET GUIDANCE VERY REASONABLE. EXPECT HIGHS TO REACH THE UPPER 80S/LOWER 90S EACH DAY ALONG BOTH COASTS...WITH MID 90S POSSIBLE INTERIOR. LOWS WILL CONTINUE TO FALL INTO THE UPPER 60S INTERIOR...LOWER/MID 70S GULF COAST...AND MID/UPPER 70S ATLANTIC COAST. FINALLY...WITH LESS CONVECTIVE DEBRIS CLOUD COVER AROUND DURING THE NIGHT...EXPECT SUFFICIENT LOW-LEVEL MOISTURE AND LIGHT WINDS TO RESULT IN THE DEVELOPMENT OF PATCHY FOG...MAINLY OVER THE INTERIOR PENINSULA. THERE CONTINUES TO BE MUCH UNCERTAINTY IN THE EXTENDED FORECAST THIS AFTERNOON...WITH THE OPERATIONAL GFS 10/12Z CYCLE NOW TAKING A WEAK SURFACE LOW NORTHWARD ACROSS CUBA AND ACROSS THE BAHAMAS THIS WEEKEND. THIS IS QUITE A CHANGE...ONCE AGAIN...FROM THE 06Z CYCLE...WHICH TOOK A WEAK LOW SOUTHWEST OF THE AREA...AND PLACED SOUTH FLORIDA IN A STRONG SOUTHEAST FLOW OF RICH TROPICAL MOISTURE FOR THE FIRST PART OF NEXT WEEK. DUE TO RUN-TO-RUN INCONSISTENCY IN THE GFS SOLUTION...WILL CONTINUE TO FAVOR THE MORE REALISTIC ECMWF...WHICH BRINGS A SURFACE LOW NORTHWESTWARD OVER THE WESTERN CARIBBEAN SEA. THIS WILL STILL RESULT IN INCREASING EAST TO SOUTHEASTERLY FLOW ACROSS SOUTH FLORIDA...AND SHOULD SERVE TO INCREASE RAIN CHANCES AS MOISTURE LEVELS INCREASE FURTHER AND A WEAKNESS IN THE HEIGHT FIELD ALOFT DEVELOPS OVERHEAD. HOWEVER... EXPECT THE INCREASING RAIN CHANCES TO COME PRIMARILY IN THE FORM OF A HIGHER COVERAGE OF AFTERNOON/EVENING SEA BREEZE CONVECTION... RATHER THAN IN WAVES OF RAIN/STORMS ASSOCIATED WITH AN APPROACHING SURFACE LOW. IT STILL APPEARS AS IF MID/UPPER-LEVEL HIGH WILL RESTRENGTHEN ACROSS THE SOUTHERN PLAINS/LOWER MISSISSIPPI VALLEY REGION BY THE MIDDLE OF NEXT WEEK...WITH RIDGE AXIS BUILDING BACK ACROSS THE AREA AND RESULTING IN A SUBTLE DRYING TREND ONCE AGAIN BY THE END OF NEXT WEEK. && .MARINE... A LIGHT PRESSURE GRADIENT AND RESULTANT WINDS WILL CONTINUE TO RESULT IN TRANQUIL CONDITIONS ACROSS THE LOCAL WATERS...OUTSIDE OF AND SHOWER/THUNDERSTORM ACTIVITY. THUS...EXPECT PREVAILING SEAS OF 1-2 FEET IN ALL OF THE LOCAL WATERS. STRONGER SOUTHEASTERLY WINDS WILL LIKELY RESULT IN INCREASING SEAS ALL WATERS BY THE BEGINNING OF THE WEEKEND. && .FIRE WEATHER... MINIMUM AFTERNOON RH VALUES WILL REMAIN ABOVE CRITICAL LEVELS THROUGH THE FORECAST PERIOD...WITH NO FIRE WEATHER CONCERNS ANTICIPATED. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 75 89 75 89 / 10 10 10 30 FORT LAUDERDALE 77 90 77 90 / 10 10 10 30 MIAMI 76 90 76 90 / 10 20 10 30 NAPLES 74 90 74 90 / 30 30 30 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...70/DD SHORT TERM/AVIATION...17/ERA
Hazardous weather outlook, Jun 10, 5:13 AM EDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 513 AM EDT WED JUN 10 2009 FLZ063-066>075-168-172>174-110015- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 513 AM EDT WED JUN 10 2009 ...SCATTERED THUNDERSTORMS EXPECTED INTERIOR AND WEST THIS AFTERNOON... ...A FEW STORMS COULD BE STRONG... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THIS AFTERNOON AND EVENING. FREQUENT LIGHTNING STRIKES, LOCALLY HEAVY RAINFALL, SMALL HAIL, AND WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORM ACTIVITY, MAINLY OVER THE INTERIOR AND GULF COAST LOCATIONS. HAIL: HAIL UP TO DIME SIZE IN DIAMETER WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS THIS AFTERNOON AND EVENING, MOST LIKELY ACROSS INTERIOR AND SOUTHWESTERN SECTIONS OF MAINLAND SOUTH FLORIDA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL CONTINUE DAILY THROUGH NEXT WEEK, ALTHOUGH SOME DRIER AND MORE STABLE AIR MOVING INTO SOUTH FLORIDA MAY RESULT IN FEWER STORMS DEVELOPING. LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:46 PM EDT | Areal Flood Advisory | MFL | Collier | 72 min |
| Jun 10, 4:31 PM EDT | Special Weather Statement | MFL | Collier | 44 min |
| Jun 10, 6:16 PM EDT | Special Marine Warning | MFL | 59 min | |
| Jun 10, 7:17 PM EDT | Special Weather Statement | MFL | Glades | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.